Hello all! I started Effexor XR one month ago at 75 mg. I went to my Doctor today because I've been having problems with shakiness, nervousness, sweating and sometimes just feel out of it. I thought maybe he would change the medication, instead he increased to 150mg. Is this normal? Has anyone had these side effect stay around after the so called "2-3 weeks" of getting used to the medicine?
Effexor - causing shakiness, nervousness, sweating so Dr increased dose, is this normal?
Question posted by Jaleya on 22 May 2012
Last updated on 4 November 2013
Jaleya, sorry it took so long for me to respond, but in my humble opinion, if my side effects were that severe I would definitely discuss an alternative medication with my doctor. I have had very bad experiences with doctors minimizing my side effects and I am now suffering from a neurological disorder because of it. That is just my experience, but if your doctor is not listening to what are clearly serious disadvantages to you taking this med, then there is a problem. I would wait maybe 1-2 weeks more at the most but if you are still seriously suffering then demand to be taken seriously. I wish you all the best in finding the med with the most benefits and the least side effects, I know it can be a frustrating process. Hang in there, but remember, your doctor works for you, not the other way around! Love and best wishes, Lisa Z.
I appreciate all of your responses. I have tried to get ahold of my doctor and ask if I can start at 112.5 instead of jumping to the 150mg, but he has yet to get back to me. So will the side effects ever go away? As I stated I have been on this medication now for over a month. I feel really tired all of the time and feel like my nerves are on end... sometimes I just get so anxious and start sweating and feel my heart start racing... it's so scary.
I am afraid to say he probably did the correct thing but it would have been preferable to have waited a bit longer. Effexor can be a very good drug for the treatment of anxiety or depression but it can be a horrible nightmare once you are hooked on it to ever get off of it and you cannot miss your dose or you will feel the effects. It should take about a month for your body to actually adjust to the medication. Best to you
Hello Jaleya. I am afraid it is. meaning normal. (the increase in dose) It often helps to ease the side effects when taking a drug. Why it does help the medical community cannot truly say it just seems more often than not to help solve the problem. So in that perspective, it is done. Regards, pledge
Hi,i replied to you.don't know y it hasn't shown up!i used2 Take Effexor 4 mild depression,takes at least 6 weeks4 it for your body 2 get used 2.and 4 Doc 2 up the dosage to 150mg2 high so soon,is not right,DO NOT TAKE IT,IF it is not agreeing with u.seek a 2nd opinion,i gave up Efexor as i hate antitdepresants nausea side effects.i now take 5mg valium helps my mind and body 2 relax wen i feel anxious with no side effects.gdluck.Marie.
It takes a good month for your body to adjust to Effexor- and the dosage may have been too low however he should have waited another month to see if it was helping your mind.
I find as well that if you miss a few days, you'll start to feel jittery and buzzing from the inside- It's a horrible drug to get off of but it works for me- I don't take it each day, just every other and my body adjusts to it fine.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.